Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 193, NWS Albuquerque, NM

September 20, 2007Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 20, 2007, 3:04 PM MDT for Chaves County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2007, 3:04 PM MDT (21:04 UTC)
Expired
Sep 20, 2007, 4:00 PM MDT
In force
56 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:00 PM MDT, 4 minutes earlier.

Area forecast discussion, Sep 20, 3:00 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT THU SEP 20 2007

.DISCUSSION...
NUMEROUS THUNDERSTORMS EXPECTED THROUGH THIS EVENING IN THE
VICINITY OF THE RIO GRANDE VALLEY...CENTRAL MOUNTAIN CHAIN AND
ADJACENT HIGH PLAINS...AS A PLUME OF SUBTROPICAL MOISTURE
PROGRESSES NORTHWARD THROUGH THE AREA. WITH PRECIPITABLE WATER
VALUES AROUND 1 INCH...WE CANT RULE OUT SOME MINOR FLOODING WITH
A FEW OF THE STRONGER STORMS...ESPECIALLY IF THEY BEGIN TO TRAIN
OVER THE SAME LOCATION REPEATEDLY. TWO MESOSCALE CONVECTIVE
VORTICES ASSOCIATED WITH THIS MOISTURE ARE EXPECTED TO EXIT THE
AREA TO THE NORTH AND NORTHEAST WITHIN A FEW HOURS AFTER MIDNIGHT.
THUS...CONVECTION SHOULD DECREASE TO ISOLATED AND FAVOR THE NORTH
AND NORTHEAST LATE TONIGHT.

WATER VAPOR IMAGERY DEPICTS DRIER AIR TO FILL IN BEHIND THE
EXITING MOISTURE PLUME ON FRIDAY. MODEL EQUIVALENT POTENTIAL
TEMPERATURE CHARTS ALSO PROG A RETURN TO DRIER AIR ON FRIDAY. WITH
LESS CLOUD COVER...HIGH TEMPERATURES SHOULD ALSO WARM ON FRIDAY.
HOWEVER...A BACK DOOR COOL FRONT COULD MODERATE WARMING AS IT
BRIEFLY DIPS INTO THE NORTHEAST PLAINS.

SATURDAY THROUGH SUNDAY...THE CHANCE FOR SHOWERS AND THUNDERSTORMS
IS EXPECTED TO INCREASE AS AN UPPER LEVEL TROUGH CROSSES THE
CENTRAL ROCKIES. A PACIFIC COLD FRONT WILL ALSO TRAVERSE THE STATE
SATURDAY NIGHT AND SUNDAY...LEAVING COOLER TEMPERATURES IN ITS
WAKE...ESPECIALLY CENTRAL AND NORTHWEST. WESTERLY FLOW BEHIND THE
EXITING SYSTEM SHOULD RESULT IN DRIER WEATHER DURING THE BEGINNING
OF THE COMING WORK WEEK. WE ARE WATCHING HURRICANE IVO IN THE
WESTERN PACIFIC...SINCE MODELS INDICATE THAT IT COULD HEAD TOWARD
NEW MEXICO BY THE MIDDLE OF NEXT WEEK. IT IS POSSIBLE THAT THE
WESTERLIES WILL BE TOO STRONG FOR THE REMNANTS OF IVO TO REACH OUR
FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  84  53  80 /  20   5   5  30
GALLUP..........................  43  80  48  75 /  20   5   5  30
GRANTS..........................  46  79  47  77 /  40  10  10  30
GLENWOOD........................  51  83  51  82 /  20  20  20  40
CHAMA...........................  41  73  41  71 /  30  20  10  30
LOS ALAMOS......................  50  76  47  76 /  60  10  10  30
RED RIVER.......................  40  71  39  68 /  40  20  10  30
TAOS............................  47  77  43  76 /  50  10  10  30
SANTA FE........................  52  77  49  79 /  60  10  10  20
SANTA FE AIRPORT................  54  79  50  79 /  60  10  10  30
ESPANOLA........................  52  80  49  80 /  60  10  10  30
ALBUQUERQUE HEIGHTS.............  60  81  60  80 /  60  10  10  30
ALBUQUERQUE VALLEY..............  59  83  55  82 /  60  10  10  30
ALBUQUERQUE FOOTHILLS...........  59  79  57  77 /  60  10  10  30
ALBUQUERQUE WEST MESA...........  60  81  59  82 /  60  10  10  30
SOCORRO.........................  59  80  58  84 /  60  10  10  20
SANDIA PARK/CEDAR CREST.........  54  74  52  75 /  60  10  10  20
MORIARTY/ESTANCIA...............  51  80  49  79 /  60  10  10  20
CARRIZOZO.......................  61  79  54  85 /  60  20  10  20
RUIDOSO.........................  55  72  52  76 /  60  20  10  20
RATON...........................  51  82  47  81 /  30  10  10  20
LAS VEGAS.......................  52  78  47  78 /  60  10  10  20
ROY.............................  56  80  52  79 /  40  10  10  10
CLAYTON.........................  61  86  57  85 /  20  10  10  10
SANTA ROSA......................  56  88  53  87 /  40  10  10  10
TUCUMCARI.......................  64  90  60  89 /  30  10  10  10
FORT SUMNER.....................  61  89  57  88 /  30  10   5  10
CLOVIS..........................  62  89  59  87 /  30  10   5  10
PORTALES........................  61  91  58  89 /  30  10   5  10
ROSWELL.........................  63  90  63  91 /  40  10   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Sep 20, 6:00 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU SEP 20 2007

NMZ001>021-026-211200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU SEP 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SIGNIFICANT RAINFALL IS EXPECTED FROM ALONG AND NEAR THE
CONTINENTAL DIVIDE ACROSS THE RIO GRANDE VALLEY AND CENTRAL MOUNTAIN
CHAIN ONTO THE EASTERN HIGH PLAINS.  RAINFALL AMOUNTS IN THESE AREAS
COULD RANGE FROM ONE QUARTER TO THREE QUARTERS OF AN INCH...WITH
LOCAL AMOUNTS OF ONE INCH OR MORE POSSIBLE. THIS WILL RESULT IN
FLOODING OF ARROYOS AND DITCHES AS WELL AS OVER LOW WATER CROSSINGS
AND PONDING OF WATER ON ROADS AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...ANOTHER SURGE OF MOISTURE FROM OLD MEXICO COULD AFFECT
MUCH OF NORTHERN AND CENTRAL NEW MEXICO SATURDAY AND
SUNDAY...LEADING TO INCREASING SHOWER AND THUNDERSTORM ACTIVITY AND
POTENTIAL FOR LOCALIZED FLOODING.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT EXCESSIVE RAINFALL OR FLOODING.

In the hours before

Special weather statement, Sep 20, 12:05 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1205 PM MDT THU SEP 20 2007

NMZ001>021-026-210400-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
1205 PM MDT THU SEP 20 2007

...LOCALLY HEAVY RAINFALL POSSIBLE OVER THE NEXT SEVERAL DAYS...

MULTIPLE ROUNDS OF RAINFALL ARE POSSIBLE ACROSS CENTRAL AND
NORTHERN NEW MEXICO THRU THIS WEEKEND.

A PLUME OF SUBTROPICAL MOISTURE WILL SURGE NORTHWARD ACROSS THE
AREA THIS AFTERNOON AND THIS EVENING...WITH NUMEROUS SHOWERS AND
THUNDERSTORMS FAVORING THE RIO GRANDE VALLEY...CENTRAL MOUNTAIN CHAIN
AND ADJACENT HIGH PLAINS. THIS INCLUDES THE STATE FAIR GROUNDS IN
ALBUQUERQUE. WIDESPREAD RAINFALL AMOUNTS BETWEEN ONE QUARTER AND
THREE QUARTERS OF AN INCH ARE EXPECTED. SOME LOCATIONS COULD RECEIVE
MORE THAN 1 INCH OF RAIN. MINOR FLOODING IS POSSIBLE IN A FEW
AREAS.

AFTER SOME DRYING ON FRIDAY...SHOWERS AND THUNDERSTORMS WILL AGAIN
BECOME MORE NUMEROUS ON SATURDAY AND SUNDAY AS AN UPPER LEVEL LOW
PRESSURE SYSTEM CROSSES THE CENTRAL AND SOUTHERN ROCKIES. LOCALLY
HEAVY RAINFALL WILL AGAIN BE POSSIBLE...MAINLY ALONG AND WEST OF THE
CENTRAL MOUNTAIN CHAIN.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE...WWW.SRH.NOAA.GOV/ABQ...OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THE POTENTIAL FOR HEAVY RAINFALL.

44

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.